| Catalog Number |
SXPP1A405 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); Abdominal Pain (1685)
| Date of Event |
04/01/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint#: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the catalog/model number was not provided, the (01) gtin is not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the wound dehiscence happen during the initial procedure? if yes, how was the dehiscence managed? did the wound dehiscence occur post operatively? if yes, how many days post op? what is the surgeon¿s experience with this stratafix suture? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? what symptoms did the patient experience following the index surgical procedure? onset date? when beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? after taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? did the surgeon then proceed with wound closure in the opposite direction of the first pass? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? what tissue dehisced? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Were there any precipitating patient stress factors that led to the sutures breaking or pulling out of the tissue? are photos available? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? product code and lot number? will product be returned? if so, please provide the return date and tracking information.
Event or Problem Description
It was reported that a patient underwent a laparoscopic hand-assisted nephrectomy on an unknown date on (b)(6) 2026 and barbed suture was used.The suture broke in the middle on the patient.As a result, the patient experienced a wound dehiscence complication.The patient is currently undergoing a procedure to repair the dehiscence.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information: a3a, b7, c1, d4 catalog, d4 udi number, g1, h6 health effect - clinical code.Corrected information: b3.Additional information was requested, and the following was obtained: did the wound dehiscence happen during the initial procedure? if yes, how was the dehiscence managed? no.*did the wound dehiscence occur post operatively? if yes, how many days post op? yes.5 days post-op.What is the surgeon¿s experience with this stratafix suture? surgeon has used stratafix for over 4 years.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Bmi 45; male.Date of index surgical procedure? (b)(6) 2026.The diagnosis and indication for the index surgical procedure? hand assisted laparoscopic left nephrectomy.Were any concomitant procedures performed? yes.On what tissue was the suture used? fascia.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.For the original intended closure, how were all layers closed? yes.What symptoms did the patient experience following the index surgical procedure? onset date? abdominal pain.When beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? unknown.After taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? unknown.Did the surgeon then proceed with wound closure in the opposite direction of the first pass? unknown.Was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? unkown.Were two reverse stitches performed across the incision prior to closure? unkonwn.What tissue dehisced? fascia.Please describe any surgical intervention required for the wound dehiscence including date and findings.Er visit.A mesh was placed in the patient by general surgeon.(b)(6) 2026.Please describe the appearance of the suture during the second procedure.Suture broken at the center of incision.Were there any precipitating patient stress factors that led to the sutures breaking or pulling out of the tissue? patient reported having a coughing fit.Are photos available? no.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? unknown.Other relevant patient history/concomitant medications? unknown what is the physician¿s opinion as to the etiology of or contributing factors to this event? patient¿s weight, bmi.What is the patient's current status? stable.Product code and lot number? sxpp1a405.Will product be returned? if so, please provide the return date and tracking information.No.